View Full Version : Medication Issues


emufossum13
10-16-15, 09:48 PM
Hello everyone,

I've been a life long struggler with ADD, it's definitely in my family as well.

I've tried a few medications to help with it such as, Adderall, Ritalin, Stratara, and most recently, Concerta. My issue is that these drugs (except Stratara which just made me sick) make me feel like I'm on a stimulant. Adderall made me feel way too high, and the comedown was terrible. Ritalin made me feel absolutely out of control.

Recently I was prescribed a 24mg dose of Concerta. I have taken it for about four days in a row, and this is certainly the most productive i've ever been. However there's some side effects, not the normal stuff like loss of appetite, or increased heart rate thankfully. Instead, they've been mental. I have slight up's and down's throughout the day, they are slight enough that I feel maybe I can train myself to not notice them.

However, I don't like the way it's made me act, which is somewhat unpredictable. At times, I feel 110% in control of my actions, I'm way more rational, calm, and all my friends say they notice a huge difference. However, sometimes I get very short, if something is not working right away, or someone is taking their time doing something. I don't only get short, I get irrationally angry, I say things that I'd never normally say. These bouts only last for about 5 minutes and I'm able to calm down.

My real question is directed more at those who've taken Concerta, but feel free to add your input anyway. Do you think if I give this medication some more time I'll be able to manage these mental side effects?

shortbabe123
12-03-15, 02:57 PM
Honestly! You could give it a week or 2. But I do want to just share my experience because of the side effects I thought would go away but never did.

I took Concerta for a month and the increased heart rate should have been a sign I should get checked up. My resting heart rate became 114 just sitting, it gave me high blood pressure... Hypertension! I am a fit small girl and I eat healthy and exercise and it wrecked me. The appetite suppression was the least of my concern. Methylphenidate has been around forever there are newer and better meds out there in my opinion.

The side effects for me never died down so I just switched to Adderal.